CSN Login
Members Online: 5

You are here

Allergic Reaction to Oxi

C Dixon
Posts: 202
Joined: Jan 2010

Well, no more Oxi for me. I had a reaction to it today and they had to stop the infusion. My doc said it was too risky to try again. I go to Duke Wednesday to see the surgeon about more cytoreductive surgery and RFA to liver. I am praying for them to say yes. I'm not sure what they will do about chemo but the doc wants me to take the Xeloda tomorrow and I'll see him again next week after going to Duke.

I feel ok, now. I had an uneventful drain after 11 days which is twice as long as I have been able to go before.

Anyone else had a reaction to Oxi?

Catherine

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

l can't help you in this matter as hadn't any reaction while was in oxi.
I pray for a successful app.on Wednesday.
Hugs.

Friendinpenn's picture
Friendinpenn
Posts: 70
Joined: Oct 2010

It was on November 10th 2010...I was only into my chemo about 20 minutes and all of a sudden I felt an overwhelming sense of suffocating and severe hot flashes...they said I looked redish blue...It was awful...I felt like this is it...this is how I die...

I made it through obvioulsy, but that was the end of the oxy...I had previously been on thirteen of them until the reaction...

I'm now on FOLFIRI and have just one more to go...

Hang in there...I wish you well....

Friend

Lori-S's picture
Lori-S
Posts: 1286
Joined: Sep 2010

I have had numerous reactions to the oxi and I now am premedicated before infusion and also medicated midway through so that I can get through the infusions. I am premeded with Dex and benadryl and then given a 50mg benadryl push at mid infusion. Also, my infusions were slowed down to 6 hours and I'm not allowed to discuss Bret Favre during infusion. -- Inside joke as it seems that Brett Farve was the topic of discussion when my first reaction occured.

Annabelle41415's picture
Annabelle41415
Posts: 6720
Joined: Feb 2009

So sorry to hear about your reaction but it is best that you stop it so it doesn't do any permanent damage. There are many options out there for chemo so I'm sure your doctor will put you on something else. Hope you feel better soon.

Kim

tootsie1's picture
tootsie1
Posts: 5065
Joined: Feb 2008

Catherine,

I'm so sorry about the reaction. I hope you will get good information at Duke!

*hugs*
Gail

christinecarl's picture
christinecarl
Posts: 545
Joined: Sep 2009

I had a reaction on my last day of chemo. They stopped my infusion gave me Benadryl and I believe Epi, waited 20 minutes and started my chemo up again. During the episode my face turned bright read and I had red blotches all up my arms, very scary. I am still not sure if it was a true allergic reaction or just toxicity to all the oxi I had gone through.

geotina's picture
geotina
Posts: 2123
Joined: Oct 2009

Gosh, you sure have had a rough time of it, I'm sorry for that. You must be so sick and tired of well being sick and tired but just stay the course, brighter days are ahead. Good luck with your appointment at Duke and come back and let us know what they say.

Hugs- Tina

plh4gail's picture
plh4gail
Posts: 1238
Joined: Oct 2010

Hi Catherine, I have only had 2 rounds of Oxi and just the symptom's so far. I go today for my 3rd. I was wondering how many rounds you have had already with no reaction. I see some posts on here that other's went through some treatments also before they had a reaction.

I hope you do well with the new chemo and symptom's are nicer to you.

Take care, Gail

C Dixon
Posts: 202
Joined: Jan 2010

I did do 12 round in 08 - 09. This was my second time taking it and it was my third round. I looked it up and the reaction is not that common. The numbers I got were anywhere from 13% to 20%.

Catherine

okthen's picture
okthen
Posts: 232
Joined: Jun 2010

Hi Catherine...I started a thread last night that Jack (my hubby) had a reaction yesterday. I just saw your post...he pretty much did the same as the others...suffocating, red skin, splotchy skin..also thought he was a gonner....he is currently stating no more chemo, of any kind. He goes back to Onc next Tuesday, so we'll see. You are in my thoughts and prayers!
Chriss

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi Catherine,

Yes, I had an allergic reaction to the Oxi the very first time I got it (which was back in Sept. '07). They stopped the infusion, pumped me with benadryl and steroids and let me sit a while until the itching subsided and the swelling went down (I was told I looked like I had just pumped my lips up w/ botox). Then, they slowly started the infusion again. For the next several treatments, they'd pump the benadryl and steroids in first, then the oxi drip would be given slowly, over 6 hrs. It made for a very long day- with all the time given for hooking up, the extra and usual premeds, the long oxi 6 hr drip, 5FU push, then hooking up the pump at the end, I'd be in the office for 7 to 8 hrs each time. I think I walked in with the staff and out with them at the end of the day. I successfully took a total of 9 treatments that way. On treatment #10, in spite of the benadryl and steroids given, I had another reaction, so they stopped & definitely said "no more ever again". I was glad I was able to get some of it in this way, because my tumors really did react well to it (went from 12 visible liver tumors down to 3 visible in 10 treatments- lung nodules went down some & all tumors no longer lit up on the PET at the scan after the 10th treatment). I don't know if your doctors have considered going this route with you or not. I know it's scary. I even talked with my new onc recently about going back and trying the Folfox w/ the oxi again now, but he said "no way, I wouldn't want to risk an anaphylactic reaction". But he did say they'd only consider it if they absolutely ran out of everything and I couldn't get in any clinical trials.
Well, you do have other options available to you, so perhaps going with Folfiri (irinotecan as the main agent) is a viable option for you right now.

After already having read and posted to your other post after your visit to Duke, I think that what they've said- systemic chemo needs to be done first- is probably best to get it all under control. You wouldn't want to do the surgery to the neglect of cancer cells that may be lurking or growing elsewhere in your body. I think your onc is making a wise call.
I will be thinking of you and praying all goes well...

Hugs,
Lisa

snommintj's picture
snommintj
Posts: 602
Joined: Mar 2009

I had an allergic reaction on the 5th treatment. It was pretty significant. Throat closed, heart rate went up BP went down and thousands of pimple like bumps rose and popped within 5 minutes. They stopped the injection gave me benadryl and kept a very close watch on me. The bumps were the craziest thing that I have experienced to date. I watched them pop within seconds of forming. There was blood every where. I still show some scarring. I didn't have anymore oxi during that round of chemo but I have received it since. They just give it to me slower. Oxi stays in your system for a very long time and you can reach a saturation level. Once you reach that level you can hold off getting it for a while.

Subscribe to Comments for "Allergic Reaction to Oxi"